Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Amarillo, TX

August 7, 2021Texas County, Oklahoma

NWS Amarillo, TX issued this special weather statement at Aug 7, 2021, 6:45 PM CDT for Texas County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 6:45 PM CDT (23:45 UTC)
Expired
Aug 7, 2021, 7:15 PM CDT
In force
30 min
Issued by
NWS Amarillo, TX
Hail
0.50 in
Wind
55

County Texas County, OK

The radar

The Amarillo radar (KAMA), 155 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-451 J/kg
Mixed-layer LCL
2679 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

079 
WWUS84 KAMA 072345
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
645 PM CDT Sat Aug 7 2021
 
OKZ002-080015-
Texas OK-
645 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southwestern Texas
County through 715 PM CDT...

At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Goodwell, or 13 miles west of Guymon, moving east
at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Guymon, Goodwell and Optima. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Oklahoma.

&&

LAT...LON 3652 10198 3677 10198 3679 10130 3652 10126
TIME...MOT...LOC 2345Z 263DEG 25KT 3668 10173 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

$$

LFM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:20 PM CDT, 25 minutes earlier.

Area forecast discussion, Aug 7, 6:20 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
620 PM CDT Sat Aug 7 2021

.AVIATION...
00Z TAF Cycle

Showers and thunderstorms are expected to impact the Dalhart,
Guymon and Amarillo TAF sites between 00Z and 04Z Sunday. VFR
conditions will prevail at all three TAF sites through the TAF
forecast period. Winds will mainly be from the south and southwest
5 to 15 knots except east and southeast at Dalhart and Guymon.
Winds will be stronger and more erratic in and near thunderstorms
between 00Z and 04Z Sunday. Low level wind shear will be possible
at the Amarillo TAF site between 08Z and 12Z Sunday.

Schneider

&&

.PREV DISCUSSION... /Issued 204 PM CDT Sat Aug 7 2021/

SHORT TERM...This afternoon through Tomorrow...

Closely watching surface obs and satellite trends this afternoon
as strong to severe thunderstorms are possible this afternoon into
the early evening hours for a good portion of the Panhandles.

Latest obs as we go into the early afternoon hours shows
widespread Td values ranging from the mid 50s in the west to
lower and mid 60s in the east. Although not an abundant amount of
moisture, especially aloft in the vertical profiles, there should
be suffice moisture for showers and thunderstorms to develop.
Also watching a cold front now entering the far western Oklahoma
Panhandle where surface convergence ahead of the front is noted in
the northwestern Panhandles with some light showers that did
develop along the boundary back in the late morning hours.
Further aloft and back to the west, a H500 perturbation continues
to move SE into northern NM where Cu's are starting to develop
across parts of the Sangre de Cristos range.

Going further into the afternoon hours, latest hi-res guidance
in-conjunction with obs trends indicate storms will likely develop
across the northwest Panhandles as the main H500 perturbation
will assist to advect a good, but rather narrow corridor of
theta-e values north into the north central Panhandles. In-
conjunction with a 1.5 PVU wall displacing to the SE just ahead of
the main perturbation, this will help to amplify the main trough
as it move towards the Panhandles. As a result, an increase of
effective shear to values around 30-35 kts across the northwest
and north central Panhandles should take place. This will help to
develop more organized convection just ahead of the main cold
front. In particular, between 21Z and 00Z Sunday will be the time
window where the highest chances of SB convection is possible.
Mean CAPE values of 1000-1500 J/kg between latest data shows
suffice instability for thunderstorms to develop. Although better
ingredients for thunderstorms will mainly confined north of the
Panhandles, the previously indicated time window will be most
ideal for multi-cell and even a chance of some transient
supercells to initially develop from an area from Adrian NE
towards Eva and moves east throughout the afternoon and early
evening hours. Strong to severe storms will be possible. Damaging
wind gusts will be the main hazard as DCAPE values approach 2000
J/kg in some locations ahead of the front. Some large hail is also
possible, especially if rotating updrafts in transient supercells
can get established early on. LCL heights on average will be over
2000 m across all of the Panhandles where deep inverted-V
profiles also support damaging wind gusts.

Continuing past 02-03Z, further east into the eastern Panhandles,
latest log-p profiles shows a prominent cap in place.
Thunderstorms will be possible across the eastern Panhandles later
this evening. However, unless generated from a progressive
outflow boundary and/or cold pool, storms later this evening
should remain elevated and remain below severe limits, but will
watch trends closely. Storms should diminish and/or exit the
Panhandles by 06Z Sunday.

Another hot day in store for the Panhandles tomorrow with dry
conditions returning. High temperatures will range from the lower
90s to near 100 degrees.

Meccariello

LONG TERM...Sunday night through Friday

An upper ridge will build in over the Panhandles Sunday night
through Tuesday. Shortwave trough expected to push across the
Panhandles late Tuesday and Tuesday night. Scattered convection
possible across the forecast area late Tuesday afternoon through
Tuesday night which may linger into Wednesday morning.
Perturbations associated with upper trough Wednesday afternoon
into Wednesday night will allow for another round of scattered
convection across much of the Panhandles. Continued shortwave
troughing across the central Plains states into the Panhandles
late next week will allow for additional rounds of convection late
Thursday into Thursday night and again Friday afternoon into
Friday night.

Lee surface trough across eastern Colorado and eastern New Mexico
Sunday night into Monday will allow for much warmer or hot
conditions with downsloping southwesterly winds early this week.
Surface low over eastern Colorado Monday night will track
southward and approach the Panhandles as a cold front pushes south
and east across Kansas and Colorado by Tuesday. Cold front
forecast to push into the northern Panhandles Tuesday morning and
then become stationary or quasi-stationary across the northwest
half of the forecast area by Tuesday evening. Another frontal
boundary pushes south and east and approaches the Panhandles late
next week. After above normal temps Monday, near normal conditions
are expected by late next week.

Schneider

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11/7
Hazardous weather outlook, Aug 7, 4:07 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
407 PM CDT Sat Aug 7 2021

OKZ001>003-TXZ001>020-317-081100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
407 PM CDT Sat Aug 7 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible this afternoon and tonight across most
of the Oklahoma and Texas Panhandles. A few storms may become
strong to severe, with large hail to around the size of quarters
and damaging winds of 60 to 70 mph the primary hazards. A Severe
Thunderstorm Watch is in effect until 9 PM for the Oklahoma
Panhandle and most of the northern Texas Panhandle.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible Tuesday evening through Friday
across most of the Oklahoma and Texas Panhandles. Any storms that
develop are expected to remain below severe levels at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation expected through this evening.

Schneider

In the hours before

Special weather statement, Aug 7, 5:29 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
529 PM CDT Sat Aug 7 2021

TXZ011-016-072300-
Deaf Smith TX-Oldham TX-
529 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southeastern Oldham
and northeastern Deaf Smith Counties through 600 PM CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Adrian, or 9 miles southwest of Vega, moving east
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vega and Wildorado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3509 10267 3527 10266 3536 10217 3502 10217
TIME...MOT...LOC 2229Z 274DEG 18KT 3518 10258

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

LFM
Local storm report, Aug 7, 5:52 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
552 PM CDT SAT AUG 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             2 NNE STURGIS           36.91N 102.04W
08/07/2021  E0.88 INCH       CIMARRON           OK   EMERGENCY MNGR

            EMERGENCY MANAGER RAN INTO ACCUMULATING HAIL
            COUPLE INCHES DEEP COVERING THE GROUND
            COMPLETELY. LARGEST HAIL STONE WAS ESTIMATED
            AROUND NICKELS. HOWEVER, THIS WAS FROM
            INSIDE THE CAR.

&&

TLH
Special weather statement, Aug 7, 6:05 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Amarillo TX
605 PM CDT Sat Aug 7 2021

OKZ002-072330-
Texas OK-
605 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northwestern Texas
County through 630 PM CDT...

At 604 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Hough, or 10 miles south of Wilburton, moving east
at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eva and Hough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Oklahoma.

&&

LAT...LON 3677 10126 3677 10197 3699 10185 3700 10125
TIME...MOT...LOC 2304Z 266DEG 25KT 3692 10172

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

LFM
Special weather statement, Aug 7, 6:09 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
609 PM CDT Sat Aug 7 2021

TXZ016-072345-
Deaf Smith TX-
609 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northeastern Deaf
Smith County through 645 PM CDT...

At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Simms, or 12 miles south of Vega, moving east at 30
mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Deaf
Smith County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3492 10263 3519 10258 3518 10217 3492 10217
TIME...MOT...LOC 2308Z 266DEG 25KT 3507 10249

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

LFM
Special weather statement, Aug 7, 6:41 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Amarillo TX
641 PM CDT Sat Aug 7 2021

TXZ017-080015-
Randall TX-
641 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of northwestern Randall
County through 715 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bushland, or 10 miles northwest of Canyon, moving east
at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Amarillo, Canyon, Umbarger and Mescalero Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3518 10216 3518 10184 3492 10184 3491 10216
TIME...MOT...LOC 2341Z 270DEG 20KT 3508 10206

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

LFM
Special weather statement, Aug 7, 6:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
645 PM CDT Sat Aug 7 2021

OKZ002-080015-
Texas OK-
645 PM CDT Sat Aug 7 2021

...A strong thunderstorm will impact portions of southwestern Texas
County through 715 PM CDT...

At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Goodwell, or 13 miles west of Guymon, moving east
at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Guymon, Goodwell and Optima.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Oklahoma.

&&

LAT...LON 3652 10198 3677 10198 3679 10130 3652 10126
TIME...MOT...LOC 2345Z 263DEG 25KT 3668 10173

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

LFM

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:29 PM CDTSpecial Weather StatementAMAOldham31 min
Aug 7, 5:35 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham40 min
Aug 7, 6:09 PM CDTSpecial Weather StatementAMADeaf Smith36 min
Aug 7, 6:41 PM CDTSpecial Weather StatementAMARandall34 min
Aug 7, 6:47 PM CDTSpecial Weather StatementAMASherman28 min
Aug 7, 4:26 PM CDTSpecial Weather StatementAMACimarron34 min
Aug 7, 4:39 PM CDTSevere Thunderstorm Warning Considerable damage threatAMACimarron66 min
Aug 7, 4:58 PM CDTSpecial Weather StatementAMACimarron32 min
Aug 7, 5:09 PM CDTSevere Thunderstorm Warning Considerable damage threatAMACimarron, Texas51 min
Aug 7, 6:05 PM CDTSpecial Weather StatementAMATexas25 min
Aug 7, 6:12 PM CDTSevere Thunderstorm WarningAMATexas63 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.